Thought it high time I gave an update on how I’m getting on.
Had my embolisation on 3 April. Came out of hospital on 5 April but I have headaches, dizziness, pain on the outside of my head and some occasional visual “effects”. See also Explaining Catheter Embolisation
The procedure was to embolise the DAVF in my right occipital and the doc also embolised the draining veins that are extracranial, plus unblocked my right transverse sinus. When I came round, apart from sore balls (I’m sure they gaffer-taped certain parts of me out of the way and then just ripped off the tape!) I had a good headache and I could hear an even louder pulse than before my op. A very healthy-sounding pulse but nonetheless a pulse.
Over the past week and a half, the head pain is less – I can now lie with my head straight up or on the right now, for a while. I managed to sleep a couple of nights on just one pillow! Hurrah! – the headaches are minimal, so long as I keep pumped with paracetamol at regular 6h intervals and the pulse I’ve either got used to or has faded. I’m due back after 6 weeks for a re-scan (angio) and we’ll see whether anything else needs doing.
However, I’ve got an interesting visual effect that is occurring less than once a day currently. I get a little blur which appears, turns into a raindrop, then splits into a wide “C” shape, complete with jagged teeth. The blur keeps all of the colours of the background, but there’s no way of “seeing” through it. It’s a bit like interference within the shape, or a frosted window. I haven’t found a trigger for it yet. It’s occurred in the back garden in the heat and the sunshine; its happened when being driven in the car on Thursday; it happened when I woke last night and had a drink of water.
The embolisation I’ve had was using PHIL rather than Onyx. I understand that PHIL is a bit more irritating than Onyx. If anyone has experience of a DAVF or PHIL and can share a bit of positive upliftment, please do!
I’m not wholly glum and I’m still convinced that my DAVF needed action but I’m either expecting too much too soon or I’ve got some side-effects that I wasn’t hoping for. Not the worst side-effects known to man, but disappointing, as I’m sure you’d agree.